Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Apr 19, 2012, 1:53 PM MDT. It took effect at Apr 20, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2012, 1:53 PM MDT (19:53 UTC)
- In effect from
- Apr 20, 2012, 6:00 AM MDT
- Expired
- Apr 20, 2012, 4:19 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS75 KTFX 191953 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 153 PM MDT THU APR 19 2012 MTZ009-010-048-200400- /O.NEW.KTFX.HW.A.0020.120420T1200Z-120421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 153 PM MDT THU APR 19 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA ON FRIDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
339 WWUS75 KTFX 200337 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 PM MDT THU APR 19 2012 MTZ009-010-048-201200- /O.CON.KTFX.HW.A.0020.120420T1200Z-120421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 937 PM MDT THU APR 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA ON FRIDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
189 WWUS75 KTFX 201019 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MDT FRI APR 20 2012 MTZ009-010-048-201800- /O.UPG.KTFX.HW.A.0020.120420T1200Z-120421T0000Z/ /O.NEW.KTFX.HW.W.0023.120420T1200Z-120421T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 419 AM MDT FRI APR 20 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS ALONG THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH ARE EXPECTED. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Apr 19, 11:54 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 19, 11:54 AM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 AM MDT THU APR 19 2012 .UPDATE... MORNING UPDATED FORECAST IS OUT. JUST A FEW MINOR TWEAKS TO THE POPS THIS MORNING...AS ISOLATED SHOWERS ARE POSSIBLE IN MOST AREAS ALREADY THIS MORNING. STILL LOOKS LIKE THE BEST CHANCE FOR SHOWERS OR AN ISOLATED THUNDERSTORM WILL OCCUR THIS AFTERNOON/EVENING AS THE AIRMASS BECOMES SLIGHTLY UNSTABLE. MODELS CONTINUE TO PROG WINDS JUST BELOW HIGH WIND WARNING CRITERIA FOR FRIDAY. NO OTHER CHANGES AT THIS TIME. BRUSDA && .AVIATION... UPDATED 1743Z. A WEAK SHORTWAVE WILL MOVE EAST OF THE REGION THIS EVENING AND SHOWER ACTIVITY AND GUSTY WINDS WILL DIMINISH. HIGH PRESSURE WILL BUILD ALOFT TONIGHT BUT ANOTHER SHORTWAVE WILL APPROACH THE ROCKIES BY MORNING. SOME MVFR CONDS...MAINLY OVER AND NEAR THE ROCKIES...WILL DEVELOP BETWEEN 10Z AND 15Z FRIDAY MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. STRONG WINDS WILL ALSO DEVELOP WITH THE APPROACH OF THE SHORTWAVE WITH THE STRONGEST WINDS ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS. && .PREV DISCUSSION... /ISSUED 553 AM MDT THU APR 19 2012/ TODAY THROUGH SATURDAY EVENING...FLAT WESTERLY FLOW PATTERN ALOFT CARRYING A FEW WEAK DISTURBANCES ACROSS MT WILL COMBINE WITH SMALL POCKETS OF MOISTURE EMBEDDED WITHIN THE FLOW TO BRING ISOLATED TO SCATTERED LIGHT SHOWERS ACROSS THE REGION TODAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FROM CENTRAL/ERN PORTIONS OF THE HI-LINE DOWN TO NORTHERN FERGUS COUNTY WHERE FORECAST MODELS INDICATE SLIGHTLY UNSTABLE CONDITIONS THIS AFTN. PRECIPITATION MOVES OFF INTO ERN MT THIS EVE AS LEADING EDGE OF LARGE HIGH PRESSURE RIDGE MOVES INTO WESTERN/CENTRAL PARTS OF THE STATE TONIGHT. MODELS CONTINUE TO INDICATE THE LAST IN THE CURRENT SERIES OF PACIFIC SHORTWAVE TROF WILL CROSS THROUGH THE TOP OF THE RIDGE TOMORROW. AS IT DOES...THE TIGHTENING PRESSURE GRADIENT BETWEEN THE THE TROF AND RIDGE WILL LEAD TO GUSTY WESTERLY WINDS ALONG THE ROCKY MTN FRONT AND OVER CENTRAL/NORTH CENTRAL PLAINS ON FRI AFTN. CONDITIONS LOOK MARGINAL FOR REACHING HIGH WIND CRITERIA (58 MPH) SO WILL HOLD OFF ON ISSUING A HEADLINE AT THIS TIME...LETTING FOLLOWING SHIFTS EVALUATE IT FURTHER. ALSO GIVEN THE STRONG DOWNSLOPE FLOW...IT APPEARS MODELS MAY BE OVERESTIMATING COVERAGE OF LIGHT SHOWERS ON FRI AFTN/EVE SO HAVE KEPT ONLY BARE MINIMUM CHANCES OF PRECIPITATION IN FORECAST GRIDS FOR THAT PERIOD. WINDS DECREASE FRI NIGHT AS THE TROF MOVES DOWNSTREAM AND THE UPPER RIDGE BEGINS TO AMPLIFY STEADILY ACROSS THE WESTERN STATES ON SATURDAY. ONLY PRECIP EXPECTED SAT WILL BE A FEW STRAY SHOWERS ALONG THE ROCKY MTN FRONT. TEMPERATURES HOLDING STEADY IN THE MID 50S TODAY BUT WARM INTO THE LOW 60S ON FRIDAY AND UPPER 60S TO LOW 70S ON SAT. WARANAUSKAS SATURDAY NIGHT TROUGH WEDNESDAY...MODELS REMAIN IN DECENT AGREEMENT CONCERNING A LARGE SCALE RIDGE THROUGH THE BULK OF THE EXTENDED FORECAST...HOWEVER DIFFERENT SOLUTIONS ON HOW AND WHEN THE RIDGE BREAKS DOWN DECREASES CONFIDENCE LATE INTO THE LONG TERM PERIOD. THE LARGE SCALE RIDGE OF HIGH PRESSURE THAT HAS BEEN FORECAST FOR THE LAST FEW MODEL RUNS CONTINUES TO DOMINATE THE WEATHER PATTERN THIS WEEKEND AND THE START OF THE NEXT WORK WEEK. DRY AND NEAR RECORD TEMPERATURES ARE EXPECTED SUNDAY...MONDAY...AND TUESDAY BEFORE THE RIDGE STARTS TO WEAKEN AND BEGINS TO EXIT THE REGION. DURING THIS TIME-FRAME AFTERNOON SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE. MONDAY IS FORECASTED TO BE THE WARMEST DAY OF THE EXTENDED AS THE RIDGE PEAKS IN STRENGTH. BY TUESDAY THE AXIS OF THE RIDGE BEGINS TO MOVE EAST OF THE AREA AND AN APPROACHING LOW PRESSURE TROUGH CAUSES PRESSURE GRADIENT TO MOVE TOWARDS A MORE ZONAL FLOW. BY WEDNESDAY THE GFS MODELS HAS A MUCH MORE AGGRESSIVE CLOSED LOW MOVING INLAND OFF THE WASHINGTON COAST. WHILE THE ECMWF ALSO HAS THIS SYNOPTIC FEATURE ITS LOCATIONS IS SIGNIFICANTLY FURTHER OUT IN THE PACIFIC OCEAN AND MUCH SLOWER TO PROGRESS EASTWARD. HAVE GONE WITH ECMWF SOLUTION TO THIS MODEL DISCREPANCY. DUE MAINLY TO THE GFS NOTORIOUS HABIT OF TRYING TO MOVE SYSTEMS ACROSS THE MID-LATITUDES TOO FAST. REGARDLESS BY THE END OF THE WEEK BOTH SOLUTIONS DO HAVE A SIGNIFICANT MOIST SYSTEM IMPACT THE REGION BRINGING THE WEATHER PATTERN BACK TOWARD THE WETTER AND MILDER SEASONAL AVERAGES. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 55 39 64 45 / 30 10 10 10 CTB 54 37 62 39 / 20 10 20 10 HLN 56 38 66 44 / 40 20 20 10 BZN 55 36 68 42 / 40 20 20 10 WEY 47 30 55 35 / 40 20 10 10 DLN 55 36 67 41 / 20 10 20 10 HVR 56 34 67 40 / 40 10 30 10 LWT 50 35 64 42 / 40 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 19, 3:44 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 344 AM MDT THU APR 19 2012 MTZ009>013-044>049-200945- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 344 AM MDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER SYSTEM MOVING ACROSS THE REGION WILL PRODUCE WIDESPREAD GUSTY WINDS...WITH GUSTS AS HIGH AS 40 TO 50 MPH ON FRIDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-015-050>055-200945- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 344 AM MDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.